My mother , age 53 years, post menopausal, was diagnosed with breast cancer (in right breast) last year. She undergone BCS along with mammoplasty in Sept 2015. After surgery, she was given adjuvant chemotherapy (along with herceptin) and radiotherapy.
Her cancer was staged as:
Tumor size- 4 cm
ER-- 1 to 15 percent positive (as per different reports)
Her2 neu-- Strong positive (3+) FISH positive,
Due to pyelonephritis along with septicaemia after surgery, she was given chemotherapy as under:
Weekly paclitaxel + weekly herclone (herceptin) for 12 weeks (4 cycles)
After that the weekly protocol of herceptin was shifted to once in three weeks for 13 more cycles.
Now when the weekly herceptin was getting shifted to once in three weeks protocol, the staff did a mistake.
The once in three weeks dose had to be started just after one week of the last weekly dose, but due to some misunderstanding, the once in three weeks dose started 21 days after the last weekly dose.
Hence the 21 day cycle of herceptin was disturbed.
After this, all subsequent dose of herceptin were administered at regular intervals of 21 days.
So now, my mother has completed total 17 shots of herceptin (4 with paclitaxel and 13 after paclitaxel).
Here i want to add that she is also taking Tamoxifen 20mg after the completion of chemotherapy.
I hope I am able to clarify the situation. Please let me know if something is not clear.
I want to ask:
1. Whether this extra gap of 21 days disrupted her herceptin 1 year protocol ? (when the dose was getting shifted from weekly to once in three weeks)
2. Should my mother take more shots of herceptin to compensate the gap ?
Just to add that we can easily afford herceptin and there are no financial issues for the purchase of medicine.
Thank you very much...